Flash Flood, Hidalgo
- When
- July 5, 5:00 AM CST to 7:00 AM CST
- Where
- Hidalgo County, 0.69 mi S of Weslaco
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 26.160, -97.980
High water over several streets and water in a few homes.
A thunderstorm produced heavy rainfall over portions of Hidalgo County resulting in flash flooding in Weslaco.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BRO wrote it up.
A thunderstorm produced heavy rainfall over portions of Hidalgo County resulting in flash flooding in Weslaco.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jul 5, 12:40 AM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 140 AM CDT THU JUL 5 2007 .DISCUSSION...SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE RIO GRANDE VALLEY AT TIMES TODAY AS THE PERSISTENT UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER CENTRAL TEXAS MAINTAINS A MOIST ATMOSPHERE ACROSS THE AREA. A FLASH FLOOD WATCH WILL BE IN EFFECT AGAIN TODAY, THROUGH MIDNIGHT THURSDAY NIGHT AS THERE IS A CONTINUED CHANCE FOR LOCALIZED HEAVY RAINFALL OVER AREAS WHERE THE SOIL IS SATURATED FROM THE RECENT RAINS THAT HAVE PLAGUED DEEP SOUTH TEXAS THIS WEEK. THEREFORE ANY ADDITIONAL RAINFALL FALLING OVER THE ALREADY SATURATED GROUND MAY PRODUCE ADDITIONAL FLOODING. DRIER CONDITIONS WILL PREVAIL DEEP SOUTH TEXAS FRIDAY THROUGH EARLY NEXT WEEK. THE WINDS WILL REMAIN SOUTHEASTERLY THROUGHOUT THE FORECAST PERIOD AS THE WEAK SURFACE HIGH PRESSURE RIDGE PERSISTS OVER THE GULF OF MEXICO. THE WINDS WILL INCREASE DURING THE AFTERNOONS AND EARLY EVENINGS BECOMING MODERATE THEN DECREASE DURING THE OVERNIGHT PERIODS BECOMING LIGHT TO LIGHT AND VARIABLE THROUGH EARLY NEXT WEEK. THE TEMPERATURES WILL REMAIN NEAR NORMAL TO SLIGHTLY ABOVE NORMAL THROUGH THE END OF THE FORECAST PERIOD. AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER SOUTH CENTRAL TEXAS WILL CONTINUE PRODUCING A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE RIO GRANDE VALLEY AT TIMES THROUGH THURSDAY. THERE IS A FLASH FLOOD WATCH IN EFFECT THROUGH 1 AM THURSDAY FOR ALL OF DEEP SOUTH TEXAS AS && .MARINE...CURRENT SURFACE OBS AND BUOY DATA FROM ALONG THE LOWER TX COASTLINE SHOWS FAIRLY BENIGN WIND AND SWELL CONDITIONS PREVAILING WITH THE EXCEPTION OF THE SHORT TERM WIND GUSTS GENERATED BY THE MARINE CONVECTION EARLY THIS MORNING. THE LATEST GWW GUIDANCE MAINTAINS CONDITIONS GENERALLY BELOW SCA LEVELS THROUGH WED OF NEXT WEEK WITH LIGHT TO MODERATE SOUTHEAST SURFACE FLOW EXPECTED TO CONTINUE. THIS OVERALL TREND LOOKS REASONABLE. && .AVIATION...THE DEVELOPING AREA OF CONVECTION AFFECTING THE COASTAL COUNTIES OF CAMERON...WILLACY AND KENEDY WILL LIKELY MAINTAIN UNSETTLED CEILINGS AND VSBYS FROM THE BRO AND HRL AREA OVER THE NEXT SEVERAL HOURS. AS THIS AREA PROGRESSES SLOWLY EASTWARD...THE LOWER RGV AIRPORTS WILL THEN RECEIVE A BREAK FROM THE CONV. HOWEVER...DIURNAL HEATING LATER TODAY IN COMBINATION WITH THE UVV PROVIDED BY THE PERSISTENT AND BROAD 500 MB LOW POSITIONED OVER CENTRAL AND SOUTHERN TX WILL ALLOW CONV TO REGENERATE LATER TODAY. SO WILL INCLUDE THIS IN THE CURRENT TAF PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW 90 78 91 78 92 / 50 20 20 00 00 BROWNSVILLE 92 76 94 78 95 / 50 20 20 00 00 HARLINGEN 92 76 95 76 96 / 50 20 20 00 00 MCALLEN 93 76 96 76 97 / 50 20 20 00 00 RIO GRANDE CITY 95 76 96 76 98 / 50 20 20 00 00 SOUTH PADRE ISLAND 88 80 88 80 89 / 50 20 20 00 00 && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 05Z FRIDAY FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS.........63 MARINE/AVIATION/MESO...60
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 AM CDT THU JUL 5 2007 TXZ248>257-061100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 300 AM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE TODAY ACROSS PORTIONS OF DEEP SOUTH TEXAS. SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING. ACCORDINGLY...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS TODAY THROUGH MIDNIGHT TONIGHT. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY CONTINUE OVER PORTIONS OF DEEP SOUTH TEXAS THROUGH SATURDAY NIGHT. HOWEVER...THE POTENTIAL FOR MORE ORGANIZED SHOWER AND THUNDERSTORM ACTIVITY WILL BE STEADILY DIMINISHING INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPEECE
The Brownsville radar (KBRO), 62 km away, was scanning. The volume nearest the first event began at 10:58 UTC.
1 flash flood. Local standard time, as filed.
High water over several streets and water in a few homes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47272.